Solving a periodic boundary value problem with the initial value problem method. (English) Zbl 0911.34017

Summary: The author uses bifurcation theory to study positive, negative, and sign-changing solutions for several classes of boundary value problems, depending on a real parameter \(\lambda\). It is shown the existence of infinitely many points of pitchfork bifurcation, and global properties of the solution curves are studied. \(\copyright\) 1998 Academic Press.


34B15 Nonlinear boundary value problems for ordinary differential equations
34C23 Bifurcation theory for ordinary differential equations
Full Text: DOI


[1] Lazer, A. C.; Sanchez, D. A., On periodically perturbed conservative systems, Michigan Math. J., 16, 193-200 (1969) · Zbl 0187.34501
[2] Kannan, R., Periodic perturbed conservative systems, J. Differential Equations, 16, 506-514 (1974) · Zbl 0349.34029
[3] Mawhin, J., Contractive mappings and periodically perturbed conservative systems, Arch. Math., 12, 67-73 (1976) · Zbl 0353.47034
[4] Chow, S. N.; Hale, J. K.; Mallet-Paret, J., Applications of generic bifurcation I, Arch. Rational Mech. Anal., 59, 159-188 (1975) · Zbl 0328.47036
[5] Kannan, R.; Locker, J., On a class of nonlinear boundary value problems, J. Differential Equations, 26, 1-8 (1977) · Zbl 0326.34024
[6] Lazer, A. C., Application of a lemma on bilinear forms to a problem in nonlinear oscillations, Proc. Amer. Math. Soc., 33, 89-94 (1972) · Zbl 0257.34041
[7] Ahmad, S., An existence theorem for periodically perturbed conservative systems, Michigan Math. J., 20, 385-392 (1973) · Zbl 0294.34029
[8] Brown, K. J.; Lin, S. S., Periodically perturbed conservative systems and a global inverse function theorem, Nonlinear Anal., 4, 193-201 (1980) · Zbl 0428.34015
[9] Amaral, L.; Pera, M. P., On periodic solutions of nonconservative systems, Nonlinear Anal., 6, 733-743 (1982) · Zbl 0532.47052
[10] Lakshmikantham, V.; Leela, S., Differential and Integral Inequalities (Theory and Application) (1969), Academic Press: Academic Press New York · Zbl 0177.12403
[11] Coddington, E. A.; Levinsin, N., Theory of Ordinary Differential Equations (1955), McGraw-Hill: McGraw-Hill New York
[12] Brown, K. J., Nonlinear boundary value problems and a global inverse function theorem, Ann. Mat. Pura Appl. (4), 106, 205-217 (1975) · Zbl 0326.35021
[13] Sun, J. G., Matrix Perturbed Analysis (1987), Academic Press: Academic Press Beijing
[14] Ortega, J. M.; Rheinboldt, W. C., Iterative Solution of Nonlinear Equations in Several Variables (1970), Academic Press: Academic Press New York · Zbl 0241.65046
[15] Allgower, E. A.; Georg, K., Numerical Continuation Methods: An Instruction (1990), Springer-Verlag: Springer-Verlag Berlin
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.